1 doctor weighed in:

I was taking a medicine for a month that made my testosterone raise and i experienced hair loss so i quit taking it. Will my hair grow back?

1 doctor weighed in
Dr. Alvin Lin
Internal Medicine - Geriatrics

In brief: It should . . .

So let me get this straight.
You're a 26yo female who was prescribed testosterone? Hair loss associated w/t is due to excess t being converted into Dht (dihydrotestosterone). Once that level drops back to normal, hair loss should resolve. Of course, hair loss might also be coincidental to another health stressor. Best to chat w/prescribing doc re medication side effects.

In brief: It should . . .

So let me get this straight.
You're a 26yo female who was prescribed testosterone? Hair loss associated w/t is due to excess t being converted into Dht (dihydrotestosterone). Once that level drops back to normal, hair loss should resolve. Of course, hair loss might also be coincidental to another health stressor. Best to chat w/prescribing doc re medication side effects.
Dr. Alvin Lin
Dr. Alvin Lin
Thank
1 comment
Dr. Alvin Lin
"Actually the medication wasn't prescribed that had testosterone it was a diet pill." Sorry, my bad. I have to learn to read! But having said that, presumably, if you stop taking that diet pill, your testosterone should drop back to normal & thus your DHT, too. Just out of curiosity, did your doc check your T level? One of Qsymia's side effects is hair loss. None of the other prescription obesity drugs (I assume your diet pill was prescription only?) list hair loss (alopecia) as a side effect. And none listed increase in Testosterone either. Check it out at online.epocrates.com (free registration).
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors